Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Question about vaccinations.. Please don't respond if you are going to say anything about NOT vaccinating. I chose to do so, so I really don't need to know your reasons for why I shouldn't....

I took my 5 year old to get her vaccinations on Monday. She got her chicken pox, Hep A, DTaP, and MMRv. They gave one on each arm and one on each leg. My question is, how do I get the redness and swelling and fever to go away? I know it's only been a couple days, but seeing the spots bothers her. I think seeing them, makes her feel like it hurts more. She doesn't complain about them hurting unless she can see them, at least. The fever is only localised. She feels well and is active and completely normal otherwise. I tried ice packs and she just got upset because it got to be too cold. But.. Thank you ladies for any help you can give. H

Answer Question
 
crazybeautifulh

Asked by crazybeautifulh at 11:26 AM on Jan. 28, 2009 in School-Age Kids (5-8)

Level 1 (0 Credits)
Answers (11)
  • The swelling you can get to go down quicker if you rub it. But now that it has been a few days I don't know if thats the case...I rub my daughters legs right after she gets her shots and we haven't had any problems thus far.
    CarolynBarnett

    Answer by CarolynBarnett at 11:28 AM on Jan. 28, 2009

  • Advil and a heating pad seem to help.....
    MomShawn70

    Answer by MomShawn70 at 11:31 AM on Jan. 28, 2009

  • warm moist compresses. After a vaccination esp Dtap or MMR it is always helpful to rub the muscle well the first day or two. It helps the injection to absorb and thus the muscle is less tender.
    GrnEyedGrandma

    Answer by GrnEyedGrandma at 12:02 PM on Jan. 28, 2009

  • heating pad and motrin
    Zakysmommy

    Answer by Zakysmommy at 12:11 PM on Jan. 28, 2009

  • motrin and you can all the doc and see if benadryl will help. they will probably just say motrin though. i think the spots are a mild form of the illness.
    KARRIEMARIE

    Answer by KARRIEMARIE at 2:19 PM on Jan. 28, 2009

  • It sound to me that is more physiologic than anything, since she is feeling well and only complains when she sees it. So, why don't you go with her and buy special band-aids; it always work with my son. You can change them a few times. I also put on Vick, it is good for the swelling.
    tuquinha

    Answer by tuquinha at 2:53 PM on Jan. 28, 2009

  • If she's feeling fine, I wouldn't do anything other than maybe cover up the spots if seeing them really bothers her. They will go away on their own.
    pbgibson

    Answer by pbgibson at 4:34 PM on Jan. 28, 2009

  • I always used Motrin or baby tylenol. That always helped my boys.
    BrandonsMom1000

    Answer by BrandonsMom1000 at 7:32 PM on Jan. 28, 2009

  • If seeing the red spots is bothering her, put some really cool band-aids on there!
    Anonymous

    Answer by Anonymous at 8:50 PM on Jan. 29, 2009

  • Take her to the docs, she is having a reaction to the virus and chemicals injected into her body. When DS had his last round of vacs (a year or so ago) he was sick for a month. *Maybe* there are legit reasons to research whether or not to vax....
    Sarena83

    Answer by Sarena83 at 11:14 AM on Jan. 31, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN